MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT-3D-AV; DEVICE, NEUROVASCULAR EMBOLIZATION

MICROVENTION, INC. HYDROSOFT-3D-AV; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number 7110-0258-3D-A2
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and is not available for return to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.Procedure operative note report was provided and its content is included in description in report.If additional information is received, a supplemental report will be submitted.The instructions for use (ifu) identifies difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
As reported in the rage clinical study, the patient was being treated for aneurysm in the right anterior cerebral artery (aca) that measured 4mm at the dome with overall dimension of about 5.5mm and neck region about 2mm.During coil set up, a competitor's microcatheter had difficulty entering the aneurysm and when the guidewire was removed, the microcatheter jumped and the tip went outside the aneurysm wall and there was extravasation of contrast.A 4mm x 8cm hydroframe coil was then deployed followed by a 2.5mm x 8cm hydrosoft coil where it was unable to deploy the last centimeter.The physician decided to downsize to a 2.5mm x 6cm and attempted to remove the 2.5x8cm coil resistance encountered and the coil became stretched and the pusher wire did not detach from the coil.The hub of the microcatheter was cut and a gooseneck snare was advanced around the proximal part of the coil mass in the aca but failed to retrieve the coil which stretched more.The snare was removed and runs with ap and lateral projection made that showed no further filling of the aneurysm and no extravasation; however, there appear to be a metallic artifact within the petrous ica.The physician decided to stop the procedure and final control run showed distal branches all appear to fill somewhat slowly and a lumbar drain was placed.The patient was on integrilin and rectal aspirin.Patient had significant burden of osteoarthritis and degenerative changes in the spine.As per the most recent visit with the treating surgeon in (b)(6) 2022, there is no further intervention or treatment planned at this time and the participant is doing well and remains on dual antiplatelet therapy.Reportedly, before the index procedure, the patient presented with vasospasm (delayed presentation to hospital) and ongoing vasospasm during admission treated with milrinone and norepinephrine starting.However, vasospasm symptoms continued post procedure in the aca and proximal segment of the right mca.
 
Additional Manufacturer Narrative
Summary of investigation: visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions do not advance the v trak® delivery pusher with excessive force.Determine the cause of any unusual resistance, remove the hes and check for damage.Advance and retract the hes device slowly and smoothly.Remove the entire hes if excessive friction is noted.If excessive friction is noted with a second hes, check the microcatheter for damage or kinking.A detailed procedure note medical review has been performed.Data review indicates that the patient presented with a diffuse arachnoid hemorrhage.Coiling setup include the use of a 5 french sophia distal access catheter and a sl 10 microcatheter with microwire.Aneurysm maximal dimensions measured 4mm at the dome with overall dimension of about 5.5mm.Neck region measuring about 2mm.Wire could be seen inside of the aneurysm, but the microcatheter was having difficulty entering the aneurysm.Physician removed the wire and the catheter as described by the physician jumped off and the tip of it appeared to have gone outside of the aneurysm wall.Injection of contrast demonstrated that there was extravasation of contrast.Physician reports that the microwire was introduced back into the microcatheter.A 4mm x 8cm hydroframe 3d coil was deployed.A second coil was deployed 2.5 x 8cm hydro soft 3d was used; the last centimeter of the coil was where the tip of the microcatheter was being pushed out by the aneurysm.The physicians made an intraoperative decision to downsize the coil to 2.5 x 6cm.The physician tried to remove the 2.5 x 8cm coils and felt a lot of resistance until the physician reported that coil became stretched.Physician reports making multiple attempts to put back pressure on the tip of the microcatheter.Coil became stretched and the pusher wire did not detach from the coil.Physician reported trying to remove the coil that was in the aneurysm since portions of it is in the left aca and ica.Physician reports not being able to retrieve the remaining stretched coil in the right ica and decided to stop the procedure.Investigation conclusion: the physicians made an intraoperative decision to downsize the coil to 2.5 x 6 cm.The physician tried to remove the 2.5 x 8 cm coils and felt a lot of resistance until the physician reported that coil became stretched.Physician reports making multiple attempts to put back pressure on the tip of the microcatheter.Coil became stretched and the pusher wire did not detach from the coil.The device ifu advises the user that if repositioning is necessary, take special care to retract the coil under fluoroscopy in a one-to-one motion with the v-trak delivery pusher.If the coil does not move in a one-to-one motion with the v-trak delivery pusher, or if repositioning is difficult, the coil may have become stretched and could possibly break.Gently remove and discard the entire device.Without the return and physical evaluation of the device, the investigation cannot determine if a condition exists that would have caused on contributed to the reported event.

Brand Name
HYDROSOFT-3D-AV
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16702600
Report Number2032493-2023-00653
Device Sequence Number3771771
Product Code HCG
UDI-Device Identifier00816777025449
UDI-Public(01)00816777025449(11)220315(17)270228(10)0000169549
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7110-0258-3D-A2
Device Catalogue Number7110-0258
Device Lot Number0000169549
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 DA
Patient SexMale